FAT, FAT, FATTER

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Twinks
Regular Member


Date Joined Jan 2011
Total Posts : 66
   Posted 9/15/2012 7:18 PM (GMT -6)   
I was diagnosed for Lupus in May. I was at about 162.

Now with the all popular prednisone I am at 185. I am only taking 7.5 of prednisone and going to be able to drop the 2.5 in two weeks.

I look like the pillsbury doughboy. I got my hair cut really really short because I sweat soooooo much that trying to curl my hair is impossible.

I don't think I like Lupus.

Any suggestions on the weight situation?

Twinks (fat girl)

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 9/15/2012 9:24 PM (GMT -6)   
(((((hugs)))))
Predisone has an aggrevating way of making us gain weight. It makes some swell with water weight. Some extra hungry, mostly for carbs. Some have fat redistribution. Try to figure out which one is your cause and try to fix it.
Water weight? Ask your doctor for a diaretic.
Extra hungry? Snack on fruits and veggies
Fat redistribution? More exercise

Good New! When the level drops some of the weight will drop.

I'm one of the odd balls when it comes to predisone...I lose weight!
Strange but true...

I cut my hair recently too, because my scalp pours sweat at the worse time.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Twinks
Regular Member


Date Joined Jan 2011
Total Posts : 66
   Posted 9/16/2012 8:40 PM (GMT -6)   
Joy I think outside of you losing weight on prednisone, we have the same bodies.

I can never tell when my head sweats are going to start but once they do they do with a vengeance.

Twinks

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 9/17/2012 12:05 AM (GMT -6)   
My head just started this over sweating in the last few months. I'm not on any new meds to make it happen.
I know flexirel and amerix makes me sweat but I haven't touch them in ages.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Mrsrt10
New Member


Date Joined Sep 2012
Total Posts : 17
   Posted 9/20/2012 1:36 PM (GMT -6)   
I hear ya..I was diagonosed with Lupus in March of this year and was on steroids for about 2 months...I was around 162 as well and last week weighed in at 196!! OMGosh..that 4 lbs under 200lbs!!! I've been off the steroids for about a month..no weight loss yet :( I feel your pain! I have NEVER had weight issues before, well underrweight issues. I have been under weight most of my life. This new body is freaking me out! Bright side---I like the extra cup size I grew! LOL!

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 9/20/2012 1:54 PM (GMT -6)   
"They" say the weight loss occurs by itself. Well, I can say the cheek roundness and some puffiness did correct itself within 3-4 months. But it has NOT been my experience that the weight disappears by itself.

Keep an eye on how many carbs you are eating -- bread, pasta, etc. Steroids cause a physical change that does make us more attracted to these foods, and I've found a habit developed that is hard to break even after the med is stopped.

Don't go diet-crazy, but do focus on protein, vegetables and fruit. And 30 minutes of walking 3x a week.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 9/20/2012 1:54 PM (GMT -6)   
PS. Y'all can keep the extra cup sizes!!!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 9/20/2012 3:36 PM (GMT -6)   
I hear ya on the weight gain. I have been on high dose steroids for over 11 years now. I have a terrible moon face, hump on my back, fat redistribution on the left side of my neck , and horrid looking stretch marks. I have a skinny butt and skinny legs, hubby calls me "chicken legs" LOL

Whenever I see a Dr at the hospital I go to they ask if the medical students can look at me. I go to a teaching military hospital. I am a perfect example of what a "chronic" steroid use patient looks like.

Of course, I have internal stuff that people can't see from it too. Such as cateracts, osteoporosis, bruising, thinning of the skin, you know .......

I do pulmonary rehab twice a week and can't seem to drop anymore weight. I am taking 25mg a day of pred so it's hard to loose the weight. Don't be to tough on yourselves, and don't push your body to hard or you may flare. Good luck to us all on getting to where we would like to be weight wise.

Hugs,
Barbara

Angi74
New Member


Date Joined Sep 2012
Total Posts : 6
   Posted 9/23/2012 2:55 PM (GMT -6)   
I am with you guys on the weight gain thing. 2yrs ago i was 82lbs last week @ the Doc office was 147. In less than 20lbs I will have doubled my weight! I have begged my Docs to put me on a diet pill or something but they refuse. I have not started losing my hair yet which I am glad for since I just got it all back from my chemo & radiation in 2008.

I hope Our Scales Are All Nicer To Us In The Near Future!
Angi

kpeachy75
Regular Member


Date Joined Sep 2005
Total Posts : 250
   Posted 9/23/2012 10:17 PM (GMT -6)   
That's nothing ... I was as high as 80mg of prednisone and I went from a size 6 to a size 20 in 8 weeks. It took four years to get the weight off. A lot of it was water retention. Check with your doctor, but I was finally able to get the weight off on a modified atkins diet. Nothing else worked. Make sure to use cocoa butter on your skin every day ... I have awful stretch marks thanks to prednisone. It's something I wish my doctor had told me to do. Seven years later the ones between my legs on my thighs are still red and not faded.

Quit3
New Member


Date Joined Sep 2012
Total Posts : 1
   Posted 9/29/2012 6:46 PM (GMT -6)   
Hey, Im new to this but I found out I had lupus 3 years ago.:\ Everyday Im in so much pain, my doctor gave me meds because I have been having a hard time breathing. He tells me to keep exercising and eating right, but thats hard when your taking steroids. Im 5'8 at one point I was 160, last I wt in at 180. Im so tired all the time and Im in school on line thank god, plus I work full time and have 3 kids. My plate is full and my lupus is as of right now in full affect.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 7:30 AM (GMT -6)
There are a total of 3,005,817 posts in 329,266 threads.
View Active Threads


Who's Online
This forum has 161807 registered members. Please welcome our newest member, Wimp7755.
275 Guest(s), 3 Registered Member(s) are currently online.  Details
mrs. george, zack36, Pratoman